MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER
Model Number 0170SI18
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the silicone foley catheter had problem kept breaking off.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the silicone foley catheter had problem kept breaking off.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿inadequate material selection".It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage silicone and may cause the balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Note: aggressive traction, particularly in the presence of suturing, is not recommended for 100% silicone foley catheters.Sterile unless package is opened or damaged.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.Catheters should be replaced in accordance with the cdc guideline ¿guideline for prevention of catheter-associated urinary tract infection¿.At the onset or first signs of a urinary tract infection, catheter encrustation, or any other catheter-related adverse effect, the catheter should be replaced.Recommended inflation capacities 5cc balloon: use 10cc sterile water 30cc balloon: use 35cc sterile water do not exceed recommended capacities.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." the device was not returned.

Brand Name
BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15240321
Report Number1018233-2022-06470
Device Sequence Number20030002
Product Code EZL
UDI-Device Identifier00801741025358
UDI-Public(01)00801741025358
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number0170SI18
Device Catalogue Number0170SI18
Device Lot NumberNGGQ1188
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown